Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

March 15, 2012Chautauqua County, New York

NWS Buffalo, NY issued this special weather statement at Mar 15, 2012, 9:16 AM EDT for Chautauqua County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2012, 9:16 AM EDT (13:16 UTC)
Expired
Mar 15, 2012, 10:15 AM EDT
In force
59 min
Issued by
NWS Buffalo, NY

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 70 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1584 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WWUS81 KBUF 151316
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
916 AM EDT THU MAR 15 2012

NYZ019-020-085-151415-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
916 AM EDT THU MAR 15 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING ONE HALF INCH SIZE 
  HAIL...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR FREDONIA...AND 
  MOVING EAST   AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  ARKWRIGHT...
  FORESTVILLE...
  CHERRY CREEK...
  SOUTH DAYTON...
  PERRYSBURG...
  GOWANDA...
  CATTARAUGUS AND COLLINS...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE 
HAIL. 

LAT...LON 4245 7944 4250 7936 4252 7872 4225 7874
      4232 7945

$$
TJP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Mar 15, 7:38 AM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 15, 7:38 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
738 AM EDT THU MAR 15 2012

.SYNOPSIS...
A WARM FRONT WILL LIFT ACROSS THE REGION TODAY WITH INCREASING
HUMIDITY AND SCATTERED SHOWERS AND THUNDERSTORMS. IT WILL REMAIN
WARM TODAY WITH HIGH TEMPERATURES CLIMBING WELL INTO THE 60S AND 70S
ACROSS THE REGION. AN UPPER LEVEL TROUGH WILL CROSS THE REGION
OVERNIGHT WITH LIKELY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
FROM WEST TO EAST ACROSS THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
IR SATELLITE SHOWS SEVERAL CLUSTERS OF THUNDERSTORMS THIS MORNING
ACROSS SOUTHERN ONTARIO AND THE EASTERN GREAT LAKES REGION. TO THE
NORTH ALONG A WARM FRONT ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE
TO FALL ACROSS THE NORTH COUNTRY. WITH THE WARM FRONT BECOMING
NEARLY STATIONARY THIS MORNING WILL CONTINUE WITH CATEGORICAL POPS
ACROSS THE NORTH COUNTRY AND CHC ACROSS OSWEGO COUNTY. RADAR
ESTIMATES UP TO A HALF AN INCH OVERNIGHT WITH THESE RAIN SHOWERS AND
THUNDERSTORMS...AND EXPECT ANOTHER QUARTER TO HALF INCH OR SO THIS
MORNING. THIS RAINFALL WILL LIKELY LEAD TO SOME PONDING OF WATER IN
LOW LYING AND POOR DRAINAGE AREAS.

ANOTHER TWO AREAS OF SHOWERS AND THUNDERSTORMS...ONE SEEN BY COOLING
CLOUD TOPS TO THE EAST OF LAKE HURON...AND A SECOND MORE EXPANSIVE
AREA ACROSS OHIO. THESE STORMS FUELED BY INCREASING LOW LEVEL
MOISTURE IN ADDITION TO STRONG LAPSE RATES ARE EXPECTED TO WEAKEN
SOME THROUGH MID MORNING. WILL PLACE CHC POPS ACROSS FAR WNY TO
ACCOUNT FOR THIS ACTIVITY AND INCREASE THE CLOUDS HERE. TOWARDS THE
GENESEE VALLEY FEEL THAT IT SHOULD REMAIN DRY THROUGH THE MORNING
WITH JUST HIGH LEVEL CLOUDS CROSSING THE REGION FROM UPSTREAM
CONVECTION.

TEMPERATURES ALOFT AT 850 HPA WARMING TO +10C...SFC TEMPERATURES
WILL CLIMB WELL INTO THE 60S AND 70S TODAY WITH THE GENESEE VALLEY
ON A LIGHT DOWNSLOPING WIND MAKING A RUN AT 80. ALSO INCREASING WILL
BE THE LOW LEVEL MOISTURE AS SOUTHERLY WINDS BEHIND A DEPARTING AREA
OF HIGH PRESSURE TRANSPORTS DEWPOINTS INTO THE 40S ACROSS THE NORTH
COUNTRY...AND LOW 50S ACROSS WNY.

ALOFT THE AXIS OF AN UPPER LEVEL RIDGE WILL BE CROSSING THE REGION
THOUGH WITH INCREASING MOISTURE BOUNDARY LAYER WARMTH ADDING IN
DAYTIME INSTABILITY SHOWERS AND THUNDERSTORMS WILL LIKELY BLOSSOM
THROUGH THE AFTERNOON HOURS. INSTABILITY PARAMETERS CERTAINLY
SUPPORT INSTABILITY WITH SBCAPES 500-1000J/KG AND LIS FALLING TO -2
TO -4...HOWEVER WITH A LACK OF UPPER LEVEL TRIGGER MECHANISM
DEVELOPMENT WILL LIKELY BE FOCUSED ALONG LAKE BREEZE BOUNDARIES AND
SMALLER SCALE CIRCULATIONS FROM DIURNAL TEMPERATURE CHANGES. WILL
HOLD POPS TO CHC RANGE FOR TODAY...WITH AREAS DOWNWIND OF BOTH LAKES
BEHIND THE STABLE LAKE BREEZE LIKELY TO AVOID ANY SHOWERS AND
THUNDERSTORMS THROUGH THE DAY TIME.

OVERNIGHT AN UPPER LEVEL SHORT WAVE WILL RIDE FROM THE CENTRAL LAKES
TO NEAR WNY BY DAYBREAK. ADDED LIFT WITH THIS UPPER LEVEL WAVE ALONG
WITH CONTINUED INSTABILITY AND MOISTURE AT THE SFC WILL LIKELY
PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION TONIGHT. WILL
INCREASE POPS TO LIKELY TO CATEGORICAL AS SYNOPTIC SCALE ACCENT
AHEAD OF THE SHORT WAVE WILL LIKELY PRODUCE WIDE COVERAGE AREA FOR
SHOWERS AND THUNDERSTORMS OVERNIGHT.

WINDS ALOFT REMAIN GENERALLY LIGHT WITH WINDS 15 TO 25 KNOTS THROUGH
10K FEET. WITH THE WEAK WIND SHEER EXPECT JUST GARDEN VARIETY
THUNDERSTORMS TO FORM FOR BOTH TODAY AND TONIGHT...THOUGH A STRONGER STORM
OR TWO CANNOT BE RULED OUT.

WITH THE SOUTHWESTERLY FLOW OVERNIGHT TEMPERATURES WILL REMAIN MILD
WITH LOWS FALLING BACK ONLY INTO THE UPPER 40S TO MID 50S. THOUGH
DEW POINTS WILL BE RISING WELL INTO THE 50S DOWNWIND OF LAKE ERIE
AND INTO THE 40S DOWNWIND OF LAKE ONTARIO SHOWERS AND
THUNDERSTORMS...ALONG WITH THE SOUTHWESTERLY WINDS WILL LIKELY HOLD
ANY LAKE ADVECTION FOG TO A MINIMUM.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
FRIDAY STARTS OFF WITH A MID LEVEL TROUGH AND ASSOCIATED BROAD AND
WEAK SURFACE LOW SITUATED OVER THE EASTERN END OF LAKE ONTARIO. THE
BULK OF THE CONVECTION ASSOCIATED WITH THIS FEATURE WILL BE FOUND
ACROSS THE NORTH COUNTRY BY FRIDAY MORNING GIVEN THE POSITION OF
THIS MAIN SYNOPTIC FEATURE THAT WILL BE FOCUSING THE CONVECTION.
THIS MID LEVEL TROUGH MOVES EAST DURING THE MORNING HOURS HOWEVER A
WEAK 500MB SHORTWAVE LOCATED WEST OF THIS FEATURE WILL TRACK ACROSS
WESTERN NEW YORK DURING THE DAY FRIDAY...THUS CONTINUING THE
POTENTIAL FOR SHOWERS AND A THUNDERSTORM OR TWO DURING THE
MORNING/EARLY AFTERNOON HOURS. ANY THUNDERSTORMS THAT OCCUR SHOULD
BE RELATIVELY BENIGN GIVEN THE LIMITED INSTABILITY AND UNIMPRESSIVE
BULK SHEAR...AROUND 30KTS. GIVEN THE GENERALLY WEAK FORCING...WILL
LEAVE POPS IN THE CHANCE RANGE FOR MUCH OF THE AREA FOR FRIDAY WITH
THE EXCEPTION OF THE NORTH COUNTRY WHICH WILL BE CLOSER TO THE
STRONGER FORCING EARLY ON FRIDAY. THE LINGERING CLOUD COVER RELATED
TO THE ABOVE-MENTIONED FEATURES WILL HELP KEEP TEMPERATURES COOLER
ON FRIDAY WITH HIGHS IN THE MID TO UPPER 60S INLAND...WITH 50S
WITHIN A FEW MILES OF THE LAKES COURTESY OF A DEVELOPING LAKE BREEZE
AND ACROSS THE UPLANDS OF THE NORTH COUNTRY. OF COURSE COOLER IS A
RELATIVE TERM...GIVEN THAT THESE HIGHS ARE 20 TO 25 DEGREES ABOVE
OUR NORMALS FOR MID MARCH!!!

THE CONVECTIVE THREAT DIMINISHES SIGNIFICANTLY ACROSS THE FORECAST
AREA BY LATER IN THE DAY FRIDAY AS STRONG RIDGING TO OUR WEST BUILDS
OVER THE REGION IN CONCERT WITH A BROAD SUBSIDENCE/DRY AIR EFFECTIVELY
QUASHING ANY MORE CONVECTIVE ACTIVITY.

FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...A RIDGE OF HIGH PRESSURE
SHIFTS ACROSS THE REGION PROVIDING ANOTHER PERIOD OF QUIET WEATHER.
INCREASING SUBSIDENCE/DECREASING CLOUDS ALONG WITH LIGHT WINDS WILL
BE FAVORABLE RADIATIONAL COOLING CONDITIONS...ALLOWING TEMPERATURES
TO COOL INTO THE 40S...WITH 30S IN THE NORTH COUNTRY. THE COOLING
TEMPERATURES COMBINED WITH DEWPOINTS THAT ARE PROGGED TO HANG AROUND
IN THE 40S...TO NEAR 50 IN THE SOUTHERN TIER MAY ALLOW FOR SOME
SHALLOW PATCHY FOG TO FORM EARLY SATURDAY MORNING. ANY FOG SHOULD
QUICKLY DISSIPATE ON SATURDAY GIVEN THE ABUNDANT SUNSHINE THAT
SHOULD ALLOW FOR MANY LOCATIONS IN THE FORECAST AREA TO SOAR INTO
THE LOW TO MID 70S. SATURDAY NIGHT WILL ONCE AGAIN FEATURE LOWS THAT
WILL DROP INTO UPPER 40S TO LOWER 50S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE BIG STORY IN THE LONG TERM WILL BE THE ONGOING INCREDIBLE WARMTH
WHICH SHOWS NO SIGNS OF ABATING MOST OF NEXT WEEK. THE LONGWAVE
PATTERN WILL STAGNATE ACROSS NORTH AMERICA WITH A VERY DEEP AND SLOW
MOVING TROUGH IN THE WEST...AND A MASSIVE EASTERN RIDGE WHICH WILL
EVOLVE INTO AN OMEGA BLOCK OVER THE OHIO VALLEY AND LOWER LAKES BY
EARLY NEXT WEEK. 850MB TEMPS WILL RUN IN THE +10C TO +12C RANGE
THROUGH THE PERIOD. WITH PLENTY OF SUNSHINE ON MOST DAYS...THIS WILL
TRANSLATE INTO HIGHS IN THE MID TO UPPER 70S WITH THE WARMER SPOTS
OF THE GENESEE VALLEY LIKELY MAKING A RUN AT 80 ON AT LEAST A FEW
DAYS. EXPECT SYNOPTIC FLOW TO BE WEAK ENOUGH ON MOST DAYS TO ALLOW
LOCAL LAKE BREEZES TO FORM...KEEPING THE IMMEDIATE LAKESHORES
COOLER. IT SHOULD BE NOTED THAT MOS GUIDANCE IS...AND WILL CONTINUE
TO BE MUCH TOO COOL THROUGH THIS PERIOD GIVEN THE NEGATIVE AFFECTS
OF CLIMATOLOGY IN THE LINEAR REGRESSION EQUATIONS USED TO PRODUCE
MOS.

AS FAR AS PRECIP CHANCES GO...BOTH THE GFS AND ECMWF SHOW A WEAK
WAVE CROSSING THE LOWER LAKES LATER SUNDAY OR SUNDAY NIGHT. NOT
QUITE READY TO INCLUDE ANY PRECIP MENTION WITH THIS FEATURE YET
GIVEN THE UPPER LEVEL PATTERN...WITH THE STRONG RIDGE IN PLACE THIS
MAY COME THROUGH DRY OR DISSIPATE COMPLETELY BEFORE REACHING OUR
REGION.

THE INCREDIBLE WARMTH WILL CONTINUE FOR MOST IF NOT ALL OF NEXT
WEEK. LONG TERM MODEL GUIDANCE SUGGESTS AN EVENTUAL BREAKDOWN OF THE
PATTERN BY THE WEEKEND OF MARCH 24TH...EITHER AS THE WESTERN TROUGH
MOVES EAST...OR AS THE RIDGE BUCKLES AND ALLOWS A NORTHERN STREAM
BACKDOOR FRONT INTO NEW ENGLAND.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
FOR THE 12Z TAF PACKAGE VFR FLIGHT CONDITIONS EXIST SOUTH OF LAKE
ONTARIO...BUT CONTINUED RAIN SHOWERS AND EMBEDDED THUNDER CONTINUES
ACROSS THE NORTH COUNTRY WITH LOW VFR...AND OCCASIONAL MVFR FLIGHT
CONDITIONS.

UPSTREAM SHOWERS AND THUNDERSTORMS ACROSS OHIO AND SOUTHERN CANADA
WILL BRING LIGHT RAIN TO WNY THIS MORNING...AND HAVE TIMED THIS FOR
THE WESTERN TAFS. THIS ACTIVITY SHOULD WEAK AS IT REACHES CNY AND
WILL LEAVE THE KROC AIRFIELD DRY THROUGH THE MORNING HOURS.

THIS AFTERNOON EXPECT ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS...THIS TIME FOCUSED ON LAKE BREEZE BOUNDARIES. THIS
ACTIVITY WILL LIKELY BLOSSOM EARLY AFTERNOON AS INCREASING MOISTURE
ALONG WITH DAYTIME INSTABILITY FUELS THESE SHOWERS AND
THUNDERSTORMS. WILL CONTINUE WITH THE CB QUALIFIER AS PLACEMENT AND
TIMING OF THUNDERSTORMS IS STILL UNCERTAIN.

FOR TONIGHT AN UPPER LEVEL SHORT WAVE WILL NEAR THE REGION...AND WITH
INCREASE LIFT WILL FEEL MORE CONFIDENT FOR SHOWERS AND EVEN
POTENTIAL FOR THUNDER. WILL PLACE -SHRA IN THE WESTERN TAFS WITH
SHOWERS LIKELY LATE EVENING AND INTO THE OVERNIGHT HOURS. WILL PLACE
A CB HOLDER FOR POSSIBLE THUNDER...THOUGH AT THIS TIME TOO EARLY TO
INCLUDE MENTION OF THUNDER IN THE TAFS. VSBYS WILL LIKELY DROP TO
MVFR WITHIN CONVECTION OVERNIGHT...WHILE BEHIND THE SHORT WAVE
POTENTIAL FOR IFR/MVFR CIGS EXIST LATE OVERNIGHT.

OUTLOOK...

FRIDAY...VFR/MVFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
SATURDAY THROUGH MONDAY...VFR.

&&

.MARINE...
QUIET CONDITIONS ON THE LAKES SHOULD CONTINUE TODAY WITH THE
COLD LAKE WATERS STABILIZING WINDS AND WAVES. SMALL CRAFT ADVISORY
CONDITIONS ARE NOT EXPECTED FOR THE NEXT FEW DAYS.

&&

.EQUIPMENT...
THE KTYX RADAR WILL BE IN AND OUT OF SERVICE TODAY. A RETURN TO
SERVICE IS EXPECTED EITHER LATER TODAY OR FRIDAY ONCE THE PROBLEM
IS FIXED.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...WOOD
LONG TERM...HITCHCOCK
AVIATION...THOMAS
MARINE...THOMAS
EQUIPMENT...THOMAS
Hazardous weather outlook, Mar 15, 4:45 AM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
445 AM EDT THU MAR 15 2012

NYZ001>008-010>014-019>021-085-160845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
445 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-160845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
445 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Mar 15, 3:48 AM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
348 AM EDT THU MAR 15 2012

NYZ008-151030-
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
348 AM EDT THU MAR 15 2012

...LOCALIZED FREEZING PRECIPITATION THIS EARLY MORNING...

AT 350 AM SHOWERS AND THUNDERSTORMS HAVE ENTERED INTO PORTIONS OF
LEWIS COUNTY THIS MORNING FROM THE NORTH AND WEST. WHILE MOST OF
THE AREA IS AT OR ABOVE FREEZING...SHELTERED AREAS ACROSS THE TUG
HILL REMAIN JUST BELOW THE FREEZING MARK WITH LIKELY AREAS OF
FREEZING PRECIPITATION.

A LIGHT ICY GLAZE OF A FEW HUNDREDTHS OF AN INCH IS POSSIBLE THIS
MORNING ON AREA ROADS AND WALKS BEFORE SURFACE TEMPERATURES WARM
ABOVE FREEZING. MOTORISTS THIS MORNING SHOULD BE PREPARED FOR ICY
AND SLIPPERY SPOTS ON ROADWAYS. PRECIPITATION WILL LIKELY END BY
DAWN...WITH TEMPERATURES RISING ABOVE FREEZING SHORTLY THEREAFTER.

THOMAS
Special weather statement, Mar 15, 9:16 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
916 AM EDT THU MAR 15 2012

NYZ019-020-085-151415-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
916 AM EDT THU MAR 15 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING ONE HALF INCH SIZE
  HAIL...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR FREDONIA...AND
  MOVING EAST   AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  ARKWRIGHT...
  FORESTVILLE...
  CHERRY CREEK...
  SOUTH DAYTON...
  PERRYSBURG...
  GOWANDA...
  CATTARAUGUS AND COLLINS...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL.

LAT...LON 4245 7944 4250 7936 4252 7872 4225 7874
      4232 7945

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 10:45 AM EDTAreal Flood AdvisoryBUFCattaraugus, Chautauqua, Erie2 hr
Mar 15, 2:16 PM EDTSpecial Weather StatementBUFLewis59 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.